MAUDE Adverse Event Report: DEPUY SPINE INC 1.2MM DRILL BIT, 10MM - AO; BIT, DRILL

DEPUY SPINE INC 1.2MM DRILL BIT, 10MM - AO; BIT, DRILL
Model Number 288320110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary background: it was reported that on (b)(4) 2019, the expedium spine system ultra strength rod 5.5 and 1.2mm drill bit was found to be broken during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.Investigation flow: damage.Visual inspection: the 1.2mm drill bit, 10mm - ao (p/n 288320110, lot ng29709) was received by us cq and it was observed that the threaded portion on the distal tip of the drill bit was bent.The complaint condition is confirmed.Device failure/ defect identified? yes.Dimensional inspection: the outer 1.8 + 0 /- 0.05mm of the drill bit got measured.Drawing: mountaineer laminoplasty 1.8mm drill bits, (b)(4) rev f.Outer diameter: d = 1.8 + 0 /- 0.05mm.Caliper: ca 215p.Measured diameter = 1.76 mm.Conclusion: the measuring result does show conformity.The design, materials and finishing processes were found to be appropriate for the intended use of this device.Document/ specification review: the following drawing(s) was reviewed: mountaineer laminoplasty 1.8mm drill bits, (b)(4) rev f, g.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Complaint confirmed? yes.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.No product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: a review of the receiving inspection (ri) for 10-12 drill guide was conducted identifying that lot number ng29709 was released in a single batch with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the expedium spine system ultra strength rod 5.5 and 1.2mm drill bit was found to be broken during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).

Brand Name
1.2MM DRILL BIT, 10MM - AO
Common Device Name
BIT, DRILL
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9214600
Report Number1526439-2019-52259
Device Sequence Number16247947
Product Code HTW
UDI-Device Identifier10705034221915
UDI-Public(01)10705034221915
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288320110
Device Catalogue Number288320110
Device Lot NumberNG29709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1